MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU454520
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: item #tgu454520/ lot #18427742/ udi (b)(4).Concomitant medical products- patient medications: valium, neurontin, lexapro, oxycodone, azulfidine, tylenol, lipitor, plavix, deltasone.The device remains implanted, so evaluation of the actual device was unable to be completed.Images were provided, and an imaging evaluation was performed.The review of the manufacturing paperwork verified that the lot met all pre-release specifications.The imaging evaluation stated the following: one time-point available for evaluation- post implantation cta dated (b))(6) 2019.The length from the left subclavian artery (lsa) to the proximal circumferential device appears to be 2.4cm by outer curve length.Aortic diameter just distal to the lsa appears to be 42mm.Aortic diameter at the level of the proximal circumferential device appears to be 41mm.There appears to be contrast outside the proximal implanted device.Mip image appears to show 6 gold bands, therefore illustrating 3 devices implanted.There appears to be a proximal and distal 20cm device, as well as a 15cm device in the middle.There appears to be lack of device/aortic wall apposition at the distal end of the distal device.Aortic diameter appears to be 53mm.There appears to be contrast outside the distal implanted device.Imaging appears to demonstrate a proximal and distal type i endoleak.According to the conformable gore® tag® thoracic endoprosthesis instructions for use (ifu), potential adverse events or complications associated with the use of the gore® tag® thoracic endoprosthesis include, but are not limited to, endoleak and reoperation.It was reported that visualization for device placement using the c-arm angle was not optimal, therefore contributing to the devices being placed slightly short of the intended landing zone both proximally and distally where the endoleaks were later identified.
 
Event or Problem Description
On (b)(6) 2019 the patient underwent endovascular repair of a thoracic aortic aneurysm using conformable gore® tag® thoracic endoprostheses.It was noted that, due to the c-arm angle at the time of device implant, visualization for placement using the c-arm angle was not optimal.Reportedly the devices were placed slightly short of the intended landing zone both proximally and distally.On (b)(6) 2019 a computed tomography scan was performed.Reportedly a proximal type i endoleak was noted on the proximal tgu454520 conformable gore® tag® thoracic device, and a distal type i endoleak was noted on the distal tgu454520 conformable gore® tag® thoracic device.No aneurysm enlargement was noted.On (b)(6) 2019 a reintervention was performed to treat the endoleaks.It was reported that the previously implanted conformable gore® tag® thoracic devices were extended proximally and distally using two tgm454510 gore® tag® conformable thoracic stent grafts with active control system.There were no further reported issues.The patient tolerated the procedure.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9169945
Report Number2017233-2019-00998
Device Sequence Number2615206
Product Code MIH
UDI-Device Identifier00733132617753
UDI-Public00733132617753
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Catalogue NumberTGU454520
Device Lot Number18427747
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient Weight82